Posted by bleauberry on May 18, 2012, at 7:43:02
In reply to CAN ANYONE PLS HELP ME WITH MY MEDS?????, posted by Roslynn on May 17, 2012, at 15:50:29
The first thing that popped into my mind was Savella. That's because like Anafranil it has a fairly balanced impact on both norepinephrine and serotonin, except it has far less impact on other stuff (histamine, cholinergic, etc) so the dizziness side effects would be either minimal or non existent. Side effects overall would be a lot cleaner than anafranil.
From your response we get the clue that the mechanism of anafranil is generally in the right direction for you. Other than savella, another way to attempt to play on that would be a combo of TCA with SSRI, such as zoloft with nortriptyline first choice desipramine second choioce, or prozac with either of those two meds in the same order.
Hopefully when the primary med is more on target there will be less need, or no need at all, for some of the other meds.
Personal opinion, I think zyprexa is a better choice than seroquel. That said, my instincts suspect any of the antipsychotics can likely give undesired outcomes for you, where they mask immediate symptoms but underneath the surface they can actually making them worse. And as you've noted, they can be real hard to get off of. Took me 3 months to wean off of 5mg zyprexa and there was a lot of bad anxiety during that withdrawal but I was determined to find other natural means of managing it and I did. But the thing that really did the trick was Savella. Following an initial period of worsened anxiety and worsened sleep during the first few days, there was calm and peace after that, along with interest and motivation in hobbies and activities. I think people run into trouble with Savella due to what I perceive as incorrect or inappropriate dosing strategies. Basically I believe consensus dosing guidelines are extremely too aggressive and doses too high. While some may indeed do best at higher doses, as some in clinical trials did, I think it is a better strategy to start very low and increase slowly until a dose is found that feels right, regardless of what that dose size actually is. For example for someone else I remember it was 6mg per day (which is 1/2 of the lowest dose), and for me it was 3mg twice or three times a day. For someone else, 100mg twice a day. The point is, the risk of failure or dropout is increased whenever dose is pushed too fast or too high.
Anyway, just some thoughts.
> Looking for any suggestions here...so frustrated.
> My diagnosis is MDD with some possible soft bipolar components.
> I am taking the following:
> Anafranil (clomipramine) 50mg
> Seroquel 100mg at night
> Ativan 2-3 mg prn
> lithium ER 450 mg
> 1. I've tried a lot of different meds and the anafranil is the only one that gave me any help. BUT, whenever I try to increase it to the therapeutic range (or even up to 100) I get dizzy. Yet if I reduce it below 50 I feel worse.
> 2. Lithium I am stuck at 450mg, I can't tolerate more, and if I try to reduce it I get hypomanic symptoms.
> 3. Seroquel was originally prescribed to me short-term for panic, however, I've not been able to get off it without the panic returning. I take 100mg an night which puts me to sleep.
> My pdoc right now is either trying to substitute a different med for anafranil ( he tried with Viibryd most recently and that was a disaster) or he tries to augment my meds which doesn't work because I get too many side effects from all the meds interacting.
> Does anyone have any thoughts on this pleease?
> Thank you so much.